Last Modified: June 29, 2008
Dear OncoLink "Ask The Experts,"
My father is about to begin radiation for tongue cancer. Due to respiratory problems, he is unable to undergo surgery. He is on oxygen and uses Advair and Spiriva. Is it acceptable for him to continue these during radiation? Will they affect healing, tissue damage etc?
Harry Quon, MD, MS (CRM), Assistant Professor of Radiation Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:
There is no reason to believe these medications will affect healing. However, he might find that the inhalers irritate his upper airway in the presence of mucositis ( painful inflammation and ulceration of the lining of the mouth and throat), a common side effect from head and neck radiation.
Jan 21, 2013 - Half of patients with metastatic non-small-cell lung cancer receive at least one course of palliative radiation therapy, with younger patients and those who received chemotherapy or surgery more likely to receive palliative RT, according to a study published online Jan. 7 in the Journal of Clinical Oncology.
Jan 14, 2013
Jun 28, 2011
Mar 5, 2010